Semilinear elliptic equations with nonlinear boundary conditions

Junichi Harada, Mitsuharu Otani

    Research output: Contribution to journalArticle

    Abstract

    We consider the following elliptic problem with a nonlinear boundary condition: - Δ u + b u = | u |p - 1 u in Ω, - frac(∂ u, ∂ n) = | u |q - 1 u - g (u) on ∂ Ω, where 1 < q < p and p < (N + 2) / (N - 2), if N ≥ 3. The existence of solutions to this problem is discussed under suitable conditions on g (u). Our proof relies on the variational argument. However, since Lq + 1 (∂ Ω) ⊂ H1 (Ω) does not hold for large q, we cannot apply the variational method in a direct way. To overcome this difficulty, some approximation problems are introduced and uniform a priori estimates for solutions of approximate equations are established.

    Original languageEnglish
    JournalNonlinear Analysis, Theory, Methods and Applications
    Volume71
    Issue number12
    DOIs
    Publication statusPublished - 2009 Dec 15

    Fingerprint

    Uniform Estimates
    Semilinear Elliptic Equations
    Nonlinear Boundary Conditions
    Approximation Problem
    A Priori Estimates
    Variational Methods
    Elliptic Problems
    Existence of Solutions
    Boundary conditions

    Keywords

    • Nonlinear boundary condition
    • Variational problem

    ASJC Scopus subject areas

    • Analysis
    • Applied Mathematics

    Cite this

    Semilinear elliptic equations with nonlinear boundary conditions. / Harada, Junichi; Otani, Mitsuharu.

    In: Nonlinear Analysis, Theory, Methods and Applications, Vol. 71, No. 12, 15.12.2009.

    Research output: Contribution to journalArticle

    @article{72fa57943afd493795ce5963cdbd8bde,
    title = "Semilinear elliptic equations with nonlinear boundary conditions",
    abstract = "We consider the following elliptic problem with a nonlinear boundary condition: - Δ u + b u = | u |p - 1 u in Ω, - frac(∂ u, ∂ n) = | u |q - 1 u - g (u) on ∂ Ω, where 1 < q < p and p < (N + 2) / (N - 2), if N ≥ 3. The existence of solutions to this problem is discussed under suitable conditions on g (u). Our proof relies on the variational argument. However, since Lq + 1 (∂ Ω) ⊂ H1 (Ω) does not hold for large q, we cannot apply the variational method in a direct way. To overcome this difficulty, some approximation problems are introduced and uniform a priori estimates for solutions of approximate equations are established.",
    keywords = "Nonlinear boundary condition, Variational problem",
    author = "Junichi Harada and Mitsuharu Otani",
    year = "2009",
    month = "12",
    day = "15",
    doi = "10.1016/j.na.2009.09.013",
    language = "English",
    volume = "71",
    journal = "Nonlinear Analysis, Theory, Methods and Applications",
    issn = "0362-546X",
    publisher = "Elsevier Limited",
    number = "12",

    }

    TY - JOUR

    T1 - Semilinear elliptic equations with nonlinear boundary conditions

    AU - Harada, Junichi

    AU - Otani, Mitsuharu

    PY - 2009/12/15

    Y1 - 2009/12/15

    N2 - We consider the following elliptic problem with a nonlinear boundary condition: - Δ u + b u = | u |p - 1 u in Ω, - frac(∂ u, ∂ n) = | u |q - 1 u - g (u) on ∂ Ω, where 1 < q < p and p < (N + 2) / (N - 2), if N ≥ 3. The existence of solutions to this problem is discussed under suitable conditions on g (u). Our proof relies on the variational argument. However, since Lq + 1 (∂ Ω) ⊂ H1 (Ω) does not hold for large q, we cannot apply the variational method in a direct way. To overcome this difficulty, some approximation problems are introduced and uniform a priori estimates for solutions of approximate equations are established.

    AB - We consider the following elliptic problem with a nonlinear boundary condition: - Δ u + b u = | u |p - 1 u in Ω, - frac(∂ u, ∂ n) = | u |q - 1 u - g (u) on ∂ Ω, where 1 < q < p and p < (N + 2) / (N - 2), if N ≥ 3. The existence of solutions to this problem is discussed under suitable conditions on g (u). Our proof relies on the variational argument. However, since Lq + 1 (∂ Ω) ⊂ H1 (Ω) does not hold for large q, we cannot apply the variational method in a direct way. To overcome this difficulty, some approximation problems are introduced and uniform a priori estimates for solutions of approximate equations are established.

    KW - Nonlinear boundary condition

    KW - Variational problem

    UR - http://www.scopus.com/inward/record.url?scp=72149131748&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=72149131748&partnerID=8YFLogxK

    U2 - 10.1016/j.na.2009.09.013

    DO - 10.1016/j.na.2009.09.013

    M3 - Article

    VL - 71

    JO - Nonlinear Analysis, Theory, Methods and Applications

    JF - Nonlinear Analysis, Theory, Methods and Applications

    SN - 0362-546X

    IS - 12

    ER -